MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Codes No Audible Alarm (1019); No Flow (2991)
Health Effect - Clinical Codes No Patient Involvement (2645); No Information (3190)
Date of Event 07/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the 840 ventilator had a vent inop alarm failure.Information about patient involvement was not provided.The service engineer (se) evaluated the ventilator and replaced the breath delivery unit (bdu) printed circuit board (pcb) the analog interface (ai) pcb and the exhalation valve.The unit passed all testing and operates within the manufacturer specifications.
 
Additional Manufacturer Narrative
August/02/2017 new information was provided by the covidien service engineer stating that no patient was involved during the event.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Investigation: the replaced analog interface printed circuit board (pcb (ai pcb), breath delivery xena ii pcb (bd xena ii pcb), and exhalation valve were returned for failure investigation.The components were visually inspected and functionally tested.All components were installed into the failure investigation test ventilator for analysis.The ventilator was placed into ventilation mode for a minimum of 24 hours.There were no errors or alarms noted during the testing.Conclusion: no fault found.There was no malfunction or product deficiency identified.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: correction:device code, if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the 840 ventilator generated a ventilator inoperative (inop) alarm.The ventilator was not in use on a patient at the time of the event.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key6758201
Report Number8020893-2017-07236
Device Sequence Number11115820
Product Code CBK
UDI-Device Identifier10884521077058
UDI-Public10884521077058
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840220DIEC-SP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Initial Date Received by Manufacturer 07/03/2017
Supplement Date Received by Manufacturer07/03/2017
09/18/2017
01/08/2019
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date08/02/2017
09/26/2017
01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1